Virginia, 2015Damaging Winds and Strong Wind in Virginia, June 26, 2015
June 26, 2015 · NWS RNK · 3 events in 2 counties and zones
Upper level clouds from a thunderstorm complex arriving during the morning of June 26th cleared across the mountains of North Carolina into southern Virginia by early afternoon, allowing strong surface heating to take place. The heating provided instability for the remnants of a strong thunderstorm complex arriving from eastern Tennessee and Kentucky to allow a few storms to pulse upward to…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper level clouds from a thunderstorm complex arriving during the morning of June 26th cleared across the mountains of North Carolina into southern Virginia by early afternoon, allowing strong surface heating to take place. The heating provided instability for the remnants of a strong thunderstorm complex arriving from eastern Tennessee and Kentucky to allow a few storms to pulse upward to severe levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 26, 7:31 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 26, 7:31 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
831 PM EDT FRI JUN 26 2015
.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM WILL MOVE UP THE OHIO RIVER VALLEY
TONIGHT AND SATURDAY...TRIGGERING INCREASING CHANCES FOR SHOWERS
AND THUNDERSTORMS FROM TONIGHT THROUGH SATURDAY EVENING. A STRONG
COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY NIGHT...RESULTING IN
GUSTY NORTHWEST WINDS AND UNSEASONABLY COOLER TEMPERATURES.
&&
.NEAR TERM /THROUGH SATURDAY/...
AS OF 830 PM EDT FRIDAY...
FORECAST AREA REMAINS IN VOID BETWEEN STORMS TO OUR SOUTH AND
WEST. WW363 IS IN EFFECT FOR FAR WESTERN VA AND PARTS OF SOUTHERN
WV IN ANTICIPATION OF ARRIVAL OF MCS LATER THIS EVENING AND
OVERNIGHT. HRRR INDICATES ARRIVAL AROUND MIDNIGHT.
A FRONTAL BOUNDARY REMAINS STALLED ACROSS THE FORECAST AREA. THIS
FEATURE WILL PROVIDE AS A FOCUSSING MECHANISM FOR SHOWERS/STORMS
TO FOLLOW DURING THE OVERNIGHT. ENHANCEMENT OF SHOWERS ACROSS THE
AREA IS EXPECTED DURING THE LATE NIGHT AS EASTERLY UPSLOPE FLOW
INCREASES AFTER MIDNIGHT PROVIDING ADDITIONAL LIFT AND
CONCENTRATION OF DEEPER MOISTURE ALONG THE BLUE RIDGE.
FRONT OVER THE AREA IS EXPECTED TO LIFT NORTH AS A WARM FRONT
SATURDAY...ALLOWING WINDS TO SHIFT SOUTHWESTERLY AREAWIDE. THIS
SHOULD PROVIDE A BREAK IN THE RAINFALL THREAT FOR A FEW HOURS
BEFORE THE SUPPORTING UPPER LEVEL TROUGH ASSOCIATED WITH THE LOW
PUSHES A BKN-SOLID LINE OF SHOWERS AND STORMS ACROSS OUR AREA
FROM THE WEST. GUSTY WINDS AND LOCALLY HEAVY RAIN WILL BE
POSSIBLE WITH THE STORMS.
CONCERNING THE POTENTIAL FOR WIDESPREAD HEAVY RAIN...
FORECAST MODELS CONTINUE TO TREND FURTHER WEST AND NORTH WITH THE
BRUNT OF HEAVY RAIN ASSOCIATED WITH THE LOW...KEEPING IT MORE
CONFINED ALONG AND NORTH OF THE OHIO RIVER. WHILE LOCALLY HEAVY
RAIN MAY RESULT IN A FEW FLOODING ISSUES ACROSS OUR AREA...BELIEVE
WE WILL NOT SEE ENOUGH WIDESPREAD HEAVY RAIN TO SUPPORT A FLASH
FLOOD WATCH AT THIS TIME. THAT SAID...WITH INCREASING EASTERLY
UPSLOPE FLOW LATE TONIGHT...WILL HAVE TO MONITOR FOR LOCALIZEDFLASH
FLOODING DUE TO THE POTENTIAL FOR STORM CELLS TO BECOME ANCHORED
NEAR CREST OF BLUE RIDGE WHERE UPSLOPE FLOW WILL BE THE GREATEST.
CONFIDENCE IS JUST NOT GREAT ENOUGH ATTM TO PINPOINT EXACT
LOCATION WHERE THE ANCHORING WILL OCCUR.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 250 PM EDT FRIDAY...
THE BIG STORY DURING THIS PORTION OF THE FORECAST WILL BE THE
WINTERISH GRADIENT WINDS WE WILL EXPERIENCE ON THE BACKSIDE OF THE
DEPARTING COLD FRONT...FOLLOWED BY MUCH COOLER CONDITIONS. THE
PARENT UPPER LOW WILL MAKE ITS WAY SLOWLY EASTWARD SATURDAY NIGHT
FROM THE THUMB OF MICHIGAN TO NEAR ERIE PA. THE 850 MB FLOW AROUND
THE LOW IS PROGGED TO PEAK IN THE 40 TO 50 KT RANGE AROUND 12Z
SUNDAY. MOST AREAS IN THE MOUNTAINS ACROSS THE REGION LATE SATURDAY
NIGHT TROUGH AT LEAST MID-DAY SUNDAY WILL SEE WIND GUSTS IN THE 20
TO 30 MPH RANGE...WITH THE HIGHEST RIDGE TOPS EXPERIENCING GUSTS OF
40 TO 45 MPH. WIND SPEEDS AND GUSTS WILL DECREASE THROUGH THE
AFTERNOON WITH 850 MB WINDS PROGGED TO DECREASE TO AROUND 15 TO 20
KTS BY SUNSET SUNDAY.
PRECIPITATION SATURDAY NIGHT AND SUNDAY WILL BE CONFINED TO TWO MAIN
AREAS. THERE WILL BE LINGERING SHOWERS AND SOME STORMS ACROSS THE
SOUTHEAST PART OF THE AREA COINCIDENT TO AND BEHIND THE DEPARTING
COLD FRONT. THE LAST FEW SHOWERS IN THIS PART OF THE FORECAST AREA
MAY LINGER UNTIL 200 AM TO 500 AM SUNDAY MORNING. THE OTHER AREA OF
PRECIPITATION WILL BE ISOLATED TO SCATTERED UPSLOPE SHOWERS ACROSS
THE PREFERRED AREAS OF SOUTHEAST WEST VIRGINIA...SOUTH INTO THE
NORTHERN MOUNTAINS OF NORTH CAROLINA. COVERAGE WILL DECREASE DURING
THE AFTERNOON SUNDAY AS THE WIND SPEEDS SLACKEN.
TEMPERATURES WILL TREND COOLER SATURDAY NIGHT INTO SUNDAY. LOWS
SATURDAY NIGHT WILL RANGE FROM THE MID TO UPPER 50S ACROSS THE
MOUNTAINS WITH UPPER 50S TO LOWER 60S ACROSS THE PIEDMONT. HIGHS ON
SUNDAY WILL RANGE FROM AROUND 70 TO THE LOWER 70S ACROSS THE
MOUNTAINS TO THE UPPER 70S TO AROUND 80 ACROSS THE PIEDMONT.
DRY AND COOL HIGH PRESSURE WILL SETTLE OVER THE REGION ON SUNDAY
NIGHT. EXPECT NO PRECIPITATION WITH BELOW NORMAL TEMPERATURES. LOWS
WILL RANGE FROM THE LOW TO MID 50S ACROSS THE MOUNTAINS WITH UPPER
50S ACROSS THE PIEDMONT. WHILE NO RECORD LOW TEMPERATURES ARE
FORECAST...A FEW LOCATIONS WILL FALL TO READINGS WITHIN FIVE DEGREES
OF RECORD LOWS. SEE THE CLIMATE SECTION OF THIS DISCUSSION FOR
DETAILS.
ON MONDAY...THE CENTER OF THE SURFACE HIGH PRESSURE WILL PROGRESS
EASTWARD IN ADVANCE OF OUR NEXT GREAT LAKES SHORTWAVE TROUGH. EXPECT
A RETURN OF A SOUTHERLY COMPONENT OF THE LOW LEVEL WINDS AND
INCREASING DEW POINTS AND TEMPERATURES. WHILE NO PRECIPITATION IS
FORECAST FOR THE MORNING...SOME ISOLATED SHOWERS MAY DEVELOP ACROSS
SOUTHEAST WEST VIRGINIA DURING THE AFTERNOON. HIGH TEMPERATURES WILL
AVERAGE 5 TO 7 DEGREES MILDER THAN THOSE OF SUNDAY. ANTICIPATE UPPER
70S TO AROUND 80 IN THE MOUNTAINS AND LOW TO MID 80S ACROSS THE
PIEDMONT.
ON MONDAY NIGHT...THE TROUGH AXIS OF THE GREAT LAKES SYSTEM WILL
START PROGRESSING THROUGH THE OHIO VALLEY. LOOK FOR SHOWERS AND
STORMS TO EXPAND IN COVERAGE ACROSS THE WESTERN PARTS OF THE AREA.
STILL LITTLE OR NO COVERAGE IS ANTICIPATED FOR AREAS EAST OF THE
CREST OF THE BLUE RIDGE. LOW TEMPERATURES WILL RANGE FROM THE UPPER
50S TO AROUND 60 ACROSS THE MOUNTAINS TO THE LOWER 60S ACROSS THE
PIEDMONT.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 320 PM EDT FRIDAY...
THIS PORTION OF THE FORECAST PERIOD IS EXPECTED TO BE ONE WITH
SCATTERED SHOWERS AND STORMS ACROSS THE AREA EACH DAY AND NIGHT. THE
AXIS OF A SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION BY MIDDAY
TUESDAY. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO
STALL OVER...OR JUST SOUTH OF THE AREA...AND TAKE ON A NW-SE
ORIENTATION. THROUGH FRIDAY...LITTLE MOVEMENT OF THIS FRONT IS
EXPECTED. THE COMBINATION OF DAYTIME HEATING...AND THE POTENTIAL FOR
ADDITIONAL WAVES OF ENERGY MOVING SOUTHEAST ALONG THIS FEATURE WILL
BE THE SOURCE OF THE FORECAST SCATTERED SHOWERS AND SOME STORMS.
HIGH TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL RANGE
FROM THE UPPER 70S TO AROUND 80 ACROSS THE MOUNTAINS AND MID TO
UPPER 80S ACROSS THE PIEDMONT. LOW TEMPERATURES WILL MAINLY BE IN
THE LOWER 60S ACROSS THE MOUNTAINS AND UPPER 60S ACROSS THE PIEDMONT.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 800 PM EDT FRIDAY...
VFR CONDITIONS THIS EVENING ARE EXPECTED TO DETERIORATE AFTER
MIDNIGHT AS DEEP CONVECTION FROM THUNDERSTORM COMPLEX WEST OF THE
APPALACHIANS CROSSES THE MOUNTAINS DURING THE OVERNIGHT. NOT
CONFIDENT ENOUGH ON EXACT TIMING OF TSRA...THUS LEAVING OUT OF
TAFS ATTM. MORE CONFIDENT ON INCREASING CLOUDS AND INCREASING
COVERAGE OF SHOWERS WITH POTENTIAL FOR MVFR CIGS PER INCREASING
UPSLOPE EASTERLY FLOW DURING THE OVERNIGHT. MODELS HINT THAT CIGS
COULD DROP TO IFR AFTER 06Z/2AM...BUT WOULD LIKE TO SEE INCREASING
COVERAGE OF RAIN COOLED AIR BEFORE FORECASTING THE LOW CIGS.
PRIMARY CONCERN SATURDAY IS STRONG FRONTAL PASSAGE WHICH IS
FORECAST BY ALL MODELS TO OCCUR DURING THE LATE AFTERNOON AND
EVENING WITH 40-50KT WESTERLY WINDS 3KFT AGL DEVELOPING BEHIND THE
FRONT SATURDAY NIGHT. ANTICIPATING BKN LINE OF SHOWERS/TSTMS TO
ACCOMPANY THE FRONT SATURDAY AFTERNOON...FOLLOWED BY PARTIAL
CLEARING SATURDAY NIGHT WITH GUSTY WESTERLY WINDS. THESE WINDS ARE
EXPECTED TO PERSIST INTO THE DAY SUNDAY BEFORE DIMINISHING.
EXPECT MAINLY VFR CONDITIONS SUNDAY INTO MONDAY...HIGH PRESSURE
SPREADING ACROSS THE FORECAST AREA. NEXT COLD FRONT IS FORECAST TO
ARRIVE WITH POTENTIAL FOR SHOWERS MONDAY EVENING/OVERNIGHT.
TIMING OF SHOWERS WITH THIS FRONT A BIT UNCERTAIN BUT COULD SEE
PERIODS OF MVFR MONDAY NIGHT AND MAINLY ALONG THE WESTERN SLOPES
TUESDAY...OTHERWISE VFR ACROSS THE EAST.
&&
.CLIMATE...
AS OF 300 PM EDT FRIDAY...
JUNE 29TH RECORD LOWS
BLACKSBURG...42 IN 1974
BLUEFIELD....52 IN 1970
DANVILLE.....54 IN 1968
LEWISBURG....49 IN 1981
LYNCHBURG....51 IN 1970
ROANOKE......44 IN 1919
&&
.EQUIPMENT...
THE NOAA WEATHER RADIO IN LYNCHBURG...BROADCASTING ON A FREQUENCY
OF 162.550 MHZ...IS OPERATING ON THE SECONDARY TRANSMITTER.
TECHNICIANS CONTINUE TO WORK ON THE ISSUE AND HAVE ADVISED THAT
BOTH TRANSMITTERS WONT BE FULLY OPERATIONAL UNTIL AT LEAST SUNDAY.
THE NOAA WEATHER RADIO IN HINTON WV...BROADCASTING ON A FREQUENCY
OF 162.425 MHZ...IS OFF THE AIR DUE TO A TELCO PROBLEM. THIRD
PARTY TECHNICIANS ARE CURRENTLY WORKING ON THE COMMUNICATION
ISSUE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...NF
NEAR TERM...NF/PM
SHORT TERM...DS
LONG TERM...DS/WP
AVIATION...PM
CLIMATE...
EQUIPMENT...PM
Hazardous weather outlook, Jun 26, 5:26 PM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT FRI JUN 26 2015
NCZ001-002-018-019-VAZ010>020-022>024-WVZ042>044-507-508-272230-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
626 PM EDT FRI JUN 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT AS A
THUNDERSTORM COMPLEX APPROACHES FROM THE WEST. THESE STORMS WILL
BE CAPABLE OF PRODUCING MAINLY DAMAGING WINDS. VERY HEAVY
RAINFALL COULD ALSO OCCUR WHERE CELLS TRAIN OVER THE SAME
LOCATIONS...RESULTING IN LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ADDITIONAL BANDS OF STRONG TO ISOLATED SEVERE THUNDERSTORMS MAY
OCCUR ON SATURDAY MORNING AND AFTERNOON AHEAD OF AN APPROACHING
COLD FRONT. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE.
STRONG WESTERLY WINDS GUSTING TO 40 OR 45 MPH WILL OCCUR SATURDAY
NIGHT INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ007-009-272230-
TAZEWELL-SMYTH-
626 PM EDT FRI JUN 26 2015
...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL 2 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THERE IS A RISK OF SEVERE THUNDERSTORMS TONIGHT AS A THUNDERSTORM
COMPLEX APPROACHES FROM THE WEST. THESE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS. VERY HEAVY RAINFALL COULD ALSO OCCUR
WHERE STORMS TRAIN OVER THE SAME LOCATIONS...RESULTING IN
LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ADDITIONAL BANDS OF STRONG TO ISOLATED SEVERE THUNDERSTORMS MAY
OCCUR ON SATURDAY MORNING AND AFTERNOON AHEAD OF AN APPROACHING
COLD FRONT. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE.
STRONG WESTERLY WINDS GUSTING TO 40 OR 45 MPH WILL OCCUR SATURDAY
NIGHT INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ003>006-020-VAZ032>035-043>047-058-059-272230-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
626 PM EDT FRI JUN 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS
ALONG WITH HAIL. PROLONGED PERIODS OF HEAVY RAINFALL MAY ALSO
LEAD TO LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ON SATURDAY
WITH DAMAGING WINDS THE MAIN THREAT AHEAD OF AN APPROACHING COLD
FRONT. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN...WITH
LOCALIZED FLOODING POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 7:58 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
858 PM EDT FRI JUN 26 2015
VAZ013-014-017-270130-
MONTGOMERY-FLOYD-PULASKI-
858 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PULASKI...
NORTHWESTERN FLOYD AND SOUTHWESTERN MONTGOMERY COUNTIES...
AT 856 PM EDT...A STRONG THUNDERSTORM WAS OVER INDIAN VALLEY...MOVING
NORTHEAST AT 25 MPH.
WINDS OF 40 MPH TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHRISTIANSBURG...
PILOT...
INDIAN VALLEY...
WILLIS...
AND GRAYSONTOWN.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3693 8063 3691 8066 3693 8068 3715 8044
3703 8027 3681 8054
TIME...MOT...LOC 0056Z 223DEG 21KT 3691 8058
MBSLocal storm report, Jun 26, 8:21 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL 1 WNW MAPLE SPRINGS 36.19N 81.41W
06/26/2015 E0.50 INCH WILKES NC NWS EMPLOYEE
DIME SIZED HAIL FELL ALONG ROUTE 421 OUTSIDE OF MAPLE
SPRINGS NORTH CAROLINA.
0911 PM HAIL 5 NE TODD 36.35N 81.53W
06/26/2015 E1.00 INCH ASHE NC TRAINED SPOTTER
QUARTER SIZED HAIL FELL WITHIN THE BALDWIN COMMUNITY IN
ASHE COUNTY NC.
&&
JMORROWSpecial weather statement, Jun 26, 8:25 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 PM EDT FRI JUN 26 2015
VAZ014-017-270200-
MONTGOMERY-FLOYD-
925 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FLOYD AND
SOUTHEASTERN MONTGOMERY COUNTIES...
AT 924 PM EDT...A STRONG THUNDERSTORM WAS NEAR COPPER VALLEY...MOVING
NORTHEAST AT 20 MPH.
WINDS OF 30 MPH TO 40 MPH AND POSSIBLY SOME PEA SIZE HAIL ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHRISTIANSBURG...
PILOT...
CROCKETT SPRINGS...
COPPER VALLEY...
AND TERRYS FORK.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3691 8040 3701 8055 3718 8040 3706 8020
TIME...MOT...LOC 0124Z 222DEG 19KT 3701 8045
MBS
Local storm report, Jun 26, 8:40 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL 5 ENE BOTTOM 36.50N 80.68W
06/26/2015 E0.25 INCH SURRY NC PUBLIC
PEA SIZED HAIL FELL ALONG WEST PINE ST. JUST WEST OF
MOUNT AIRY, NC.
&&
JMORROWLocal storm report, Jun 26, 8:45 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 2 SW JEFFERSON 36.40N 81.49W
06/26/2015 E0.88 INCH ASHE NC NWS EMPLOYEE
NWS EMPLOYYE REPORTS NICKEL SIZED HAIL WITHIN THE TOWN OF
WEST JEFFERSON IN ASHE COUNTY NORTH CAROLINA.
&&
JMORROWSpecial weather statement, Jun 26, 8:48 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
948 PM EDT FRI JUN 26 2015
NCZ018-270215-
WATAUGA-
948 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WATAUGA COUNTY...
AT 946 PM EDT...A STRONG THUNDERSTORM WAS OVER REESE...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PEORIA...
AND REESE.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3630 8190 3631 8188 3633 8187 3635 8183
3635 8178 3626 8186 3627 8187 3629 8191
TIME...MOT...LOC 0146Z 216DEG 27KT 3635 8186
MBSThunderstorm Wind, Grayson
- When
- June 26, 8:53 PM EST
- Where
- Grayson County, 2.15 mi SSE of Bridle Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.591, -81.237
A tree was blown down along Coxs Chapel Road.
Thunderstorm Wind, Grayson
- When
- June 26, 9:17 PM EST to 9:20 PM EST
- Where
- Grayson County, 2.08 mi NNE of Elk Creek to 1.41 mi ENE of Elk Creek
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 36.745, -81.160
Multiple trees were blown down across portions of Elk Creek Parkway, County Road and Wagon Wheel Road.
Strong Wind, Tazewell
- When
- June 26, 10:57 PM EST
- Where
- Tazewell forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $100
- Reported by
- Trained Spotter
- Coordinates
- 37.125, -81.561 (the zone’s center; the record gives no point)
Tree limbs less than an inch in diameter and a few roof shingles were blown down in the Richlands area during a thunderstorm. Dime-size hail was also observed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, June 26 to 27, 20152 deaths · 2 injured · $98,000 · 11 events
- Excessive Heat in Oregon, June 26 to 28, 20152 deaths · 2 injured · 2 events
- Hail and Damaging Winds in South Carolina, June 26 to 27, 20151 death · $96,000 · 55 kt wind · 22 events
- Excessive Heat in Washington, June 26 to 28, 20151 death · 1 injured · 1 event
- Lightning Strike in Florida, June 26, 20151 death · 1 event
- Flooding in Ohio, June 26 to 30, 2015$10 million · 4 events
- Hail and Damaging Winds in Georgia, June 26, 2015$2.4 million · 1.75 in hail · 14 events
- Tornado and Flash Flooding in West Virginia, June 26, 2015$921,000 · EF0 · 24 events
- Flash Flooding and Flooding in Ohio, June 26 to 27, 2015$132,000 · 1 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 2015$175,000 · 1.25 in hail · 12 events
- Damaging Wind and Lightning Strike in Mississippi, June 26 to 27, 2015$253,000 · 2 events
- Flash Flooding and Hail in Kentucky, June 26, 2015$65,000 · 2 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576916, 576917, 576918.